• Side effects not stopping - taxotere

    Asked by HearMeRoar on Sunday, June 9, 2013

    Side effects not stopping - taxotere

    I had 3 FEC with no real side effects except being tired a few days after. After my first taxotere I had side effects for a full 7 days then they were gone. After the most recent one I had side effects all week then they got worse on day 6, 7 and 8. Nausea and vomiting really bad those days along with continued leg pain. On day 7 and 8 burning upper back pain started - not sure if its back pain or heart burn. Is it possible that I'll just continue to have side effects and have no let up between treatments this time?

    9 Answers from the Community

    9 answers
    • Debbie's Avatar

      I found that the side effects worsened and lasted longer as the treatments continued. I was pretty beaten up by the 8th chemo. Doc had me take Prevacid (spelling) which helped the heartburn. Zofran was a lifesaver for the nausea. And a long list of other meds for all the other side effects (felt like a walking drug store). Maybe check with your doc? Hugs and positive thoughts......

      over 3 years ago
    • kjd's Avatar

      Taxotere is pretty nasty.While I was on ,i counted more than 10 side effects.Hold on, after the 10th day you will feel much better. guaranteed!

      over 3 years ago
    • kjd's Avatar

      you might experience heavy headaches, take the extra strong paracetamol, dizziness, nausea, vomiting, heartburn,backpain,headache,rushes among others are all expected

      over 3 years ago
    • DorothyV's Avatar

      I had cytoxin and taxotere. Four treatments with three weeks in between. The side effects were cumulative and seem to worsen each time. Aches and pain in my legs. I took Prilosec for heartburn. Ativan for nausea and anxiety. Tell your onc about each side effect. Don't wait, thinking you will bother him. I had treatments on Thursday. Neulasta shot on Friday and by Sunday I was down for the count. Just started to feel better by Monday of the third week. Just in time to start it all over again. The last one hit me sooner! It's awful when you are going through it, but it does end. Don't suffer more than you have to. Call your onc each day if you need to. That's what they're there for. Praying you get better soon:)

      over 3 years ago
    • laurie2025's Avatar

      I took taxotere but was able to control the nausea with drugs. I did not throw up. I take meds for heartburn anyway so that wasn't an issue for me. I would definitely call your oncologist and get something stronger for the nausea, and something to help with the heartburn. You don't need to be this miserable. Take care and good luck, I hope it gets better for you soon.

      over 3 years ago
    • Ladykarla's Avatar

      The taxotere was too strong for me and they switched me to taxol. I had terrible side effects while I was on taxotere. Also, watch out for your nails. I used press ons, glue ons, and lots of coats of nail polish when I didn't use the purchased nails. Your nails might get really thin and hurt. I stayed on top of the situation and had success with this strategy. Talk with your oncologist about your side effects. I believe he or she can make it better for you.

      over 3 years ago
    • Declan's Avatar

      I had pretty bad side effects with taxotere and had to be switched to taxol also. All finger and toe nails turned black and fell off. Even with taxol I had a lot of pain in back, hips and legs but I think some of that was from the nulasta shot. I usually had a week and 1/2 between treatments where I started to feel better. I know how hard it is but just hang in there! You will be able to get thru it.

      over 3 years ago
    • itsjustme736's Avatar

      Are you taking your meds before,during and after, your Chemo. Try Walgreens OMEPRAZOLE ACID REDUCER. Give your Dr a Call

      over 3 years ago
    • Kmack927's Avatar

      Taxotere was the worst for me. Every round of it, it seemed I got a new side effect and they lasted longer. My 5th and 6th round I was sick the entire time. The nausea drug Emmend didn't work for me so all I had was Zofran and Phenegran. They basically made it somewhat tolerable. I spent all my time in bed the first 7 days after each round. I developed thrush the last three rounds, facial burns, and nearly lost my nails. The heartburn could not be treated over the counter after round three, so my Onc gave me a prescription. My dr. says my symptoms were exacerbated because I required a Neulasta injection every round. Chemo is definitely no walk in the park, good luck to you.

      over 3 years ago

    Help the community by answering this question:

    Create an account to post your answer Already have an account? Sign in!

    By using WhatNext, you agree to our User Agreement, and Privacy Policy

    Read and answer more invasive (infiltrating) ductal carcinoma questions.  Also, don't forget to check out our Invasive (Infiltrating) Ductal Carcinoma page.